Thunderstorm Wind, Grant
- When
- June 21, 5:58 AM CST
- Where
- Grant County, 1.76 mi E of Verda
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -92.750
A tree was downed across Hwy. 471 east of the Verda community.
Severe thunderstorms developed in the morning, and again in the |afternoon, on Tuesday, 21 June 2011. The thunderstorms formed after |several days of record setting hot weather, which was the result of a |persistent ridge of high pressure in the middle and upper atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed in the morning, and again in the |afternoon, on Tuesday, 21 June 2011. The thunderstorms formed after |several days of record setting hot weather, which was the result of a |persistent ridge of high pressure in the middle and upper atmosphere. |On 21 June 2011 a strong trough developed in the middle and upper levels |of the atmosphere moved from west to east across the central Plains |breaking down the upper level ridge over the Four State area. This |strong upper level trough allowed for gusty south winds to occur at the |surface of the atmosphere in the four State area, and brought enough |lift and instability to the atmosphere to allow scattered severe |thunderstorms to develop both in the morning and the afternoon of 21 |June 2011. These thunderstorms produced wind damage and a few |tornadoes, in addition to brief episodes of heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 3:44 AM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 444 AM CDT TUE JUN 21 2011 .DISCUSSION... MCS OVER N TX CONTINUES TO MAKE GOOD PROGRESS E THIS MORNING...ALTHOUGH IT HAS SHOWN SIGNS OF DECAYING IN THE LAST FEW MINUTES AS IT BEGINS TO OUTRUN THE BEST LOW LEVEL CONVERGENCE ALONG THE DRY LINE/COLD FRONT INTERSECTION...EXTENDING FROM NE OK /JUST E OF TUL/...INTO SCNTRL OK TO NEAR MWL AND S OF ABI. BOUNDARIES FROM THIS MCS WILL LIKELY SERVE AS FOCUS FOR ADDITIONAL CONVECTION THIS MORNING ACROSS NE TX/SE OK/SW AR...AS THE INITIAL SHORTWAVE AHEAD OF THE LONGWAVE TROUGH OVER THE CNTRL/SRN PLAINS EJECTS NE ALONG AND N OF THE I-30 CORRIDOR THIS MORNING. ALSO SEEING SCT SHRA DEVELOPING ALONG A SW TO NE ORIENTED 925-850MB THETA-E AXIS OVER E TX/NW LA/SW AR...WITH LARGE SCALE FORCING INCREASING LATER THIS MORNING/EARLY AFTERNOON WITH THE APPROACH OF THE INITIAL SHORTWAVE TROUGH. TEMPS TODAY WILL BE DEPENDENT ON HOW LONG THIS CONVECTION PERSISTS...BUT AS MUCH OF THE AREA HAS YET TO FALL BELOW 80 DEGREES AS OF 09Z...PREFER TO ADD SOME CUSHION WITH TEMPS AS CONVECTION MAY DIMINISH DURING THE AFTERNOON FROM THE W WITH THE TROUGH PASSAGE. CAN/T RULE OUT AN ISOLATED SVR THREAT TODAY IN POCKETS OF INSTABILITY THAT DEVELOPS...BUT BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE THE PRIMARY THREATS FROM THE STRONGER STORMS. THE CONVECTION SHOULD BE WINDING DOWN BY EARLY EVENING...ALTHOUGH WILL HAVE TO LOOK UPSTREAM THIS EVENING NEAR THE NEARLY STATIONARY COOL FRONT...AS LOW LEVEL CONVERGENCE ALONG THIS BNDRY WILL INCREASE BY EARLY EVENING ALONG A 30KT SWRLY LLJ...AS THE NEXT SHORTWAVE ROUNDS THE PLAINS TROUGH. THE NAM GENERATES MODERATE TO STRONG INSTABILITY THIS AFTERNOON ALONG AND AHEAD OF THE FRONT OVER NW AR/SE OK/N TX /ON THE ORDER OF 2000-3000 J/KG/...AS VERY STEEP MID LEVEL LAPSE RATES ROUND THE TROUGH. THUS...SCT SVR CONVECTION WILL LIKELY DEVELOP EARLY THIS EVENING OVER THESE AREAS...WHICH SHOULD BEGIN TO PROPAGATE ESE AS ANOTHER POTENTIAL MCS INTO SE OK/SW AR/EXTREME NE TX. INSTABILITY DOWNSTREAM NW OF THE I-30 CORRIDOR IS PROGGED TO BE A BIT LOWER GIVEN THE PERSISTENT CLOUD COVER/SLIGHTLY COOLER TEMPS...ALTHOUGH CAN/T RULE OUT A SVR THREAT AS WELL SHOULD CONVECTION BECOME ORGANIZED ENOUGH TO PRODUCE COLD POOLING WHICH WOULD SIGNIFY AN ENHANCED DAMAGING WIND THREAT. WILL KEEP HIGH CHANCE POPS AREAWIDE TONIGHT...ALTHOUGH ANY POTENTIAL MCS THAT DEVELOPS SHOULD WEAKEN OVERNIGHT AS LOW LEVEL CONVERGENCE WEAKENS IN RESPONSE TO THE LOW LEVEL FLOW VEERING MORE WSW OVER THE REGION. CONVECTION SHOULD BEGIN TO WIND DOWN WEDNESDAY FROM NW TO SE...WITH THE PRIMARY UPPER TROUGH PASSAGE. SHORT TERM PROGS INDICATE THAT THE COLD FRONT MAY BE REINFORCED SWD BY THE MORNING CONVECTION INTO EXTREME NE TX/SW AR WEDNESDAY MORNING...BUT SHOULD WASH OUT DURING THE DAY. BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THE STORMS WEDNESDAY...AS LOW LEVEL SHEAR WILL REMAIN QUITE WEAK ATOP A VERY MOIST PW ENVIRONMENT /AOA 2 INCHES/. WILL MAINTAIN HIGH CHANCE POPS FOR THE SRN HALF OF THE REGION WEDNESDAY...TAPERING POPS GRADUALLY FROM THE NW DURING THE AFTERNOON. UPPER RIDGING OVER NRN MX WILL BEGIN TO BUILD E ACROSS WCNTRL TX FRIDAY...BEFORE EXPANDING E OVER OUR REGION DURING THE WEEKEND. THE GFS DOES WANT TO GENERATE A POTENTIAL MCS IN THE NW FLOW ROUNDING THE RIDGE EARLY FRIDAY MORNING ACROSS SE OK/SW AR. THE ECMWF IS MUCH DRIER...MAINTAINING A STRONGER RIDGE FARTHER E THAN THE GFS. WILL SIDE THIS PORTION OF THE FORECAST WITH THE GFS...UPPING POPS TO CHANCE OVER ALL BUT THE WSW PORTIONS OF E TX. THIS MAY BE OUR LAST BOUT WITH RAIN FOR SOME TIME AS THE RIDGE EXPANDS E AND AMPLIFIES...WITH TRIPLE DIGIT HEAT NOT OUT OF THE REALM OF POSSIBILITY BY LATE IN THE WEEKEND/EARLY NEXT WEEK...ESPECIALLY OVER E TX. HAVE TRENDED TEMPS ABOVE MOS FOR THE LATTER EXTENDED...ALTHOUGH THE EXTENDED TEMPS WILL BE GOVERNED TO SOME EXTENT AS TO HOW MUCH RAIN WE CAN RECEIVE DURING THE NEXT FEW DAYS. MLU AND LFK ARE ALREADY SITTING AT 30 STRAIGHT DAYS WITHOUT RECEIVING /MEASUREABLE/ RAINFALL. PRELIMS TO FOLLOW BELOW... 15 && .AVIATION... CONCERNING THE ARKLATEX...SHRA WILL CONTINUE E OF KLFK...TO KELD. MEANWHILE...A LINE OF TSTMS APPROACHES FROM THE WEST. MVFR/VFR CIGS ATTM...BUT WILL GO SOUTH FAST IN AND NEAR HEAVY DOWNPOURS. COULD BE SOME DAMAGING WINDS IN BOWS OR HAIL IN TALL STORMS. MAY ONLY SEE ANOTHER 6 HRS OUT OF THESE...BUT MORE EXPECTED LATER TODAY AND TONIGHT AS THE UPPER STORM SWINGS IN OVER THE REGION. PREVAILING WINDS WILL BE S AT 8-14 KTS WITH HIGHER GUSTS TO 20 OR 25 MPH. GRADIENT WILL RELAX BY 00Z WED...ALLOWING FOR LIGHT SLY WINDS TUE NIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 75 93 74 95 / 60 50 50 20 20 MLU 90 73 92 73 94 / 60 50 50 20 20 DEQ 90 71 92 70 93 / 60 50 20 10 20 TXK 91 73 92 72 94 / 60 50 30 10 20 ELD 90 73 92 72 94 / 60 50 50 10 20 TYR 93 74 93 74 95 / 50 50 40 20 20 GGG 93 75 93 74 95 / 50 50 40 20 20 LFK 93 75 93 75 95 / 60 50 50 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 532 AM CDT TUE JUN 21 2011 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-211700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 532 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND SPREAD EAST NORTHEAST ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL EJECT ACROSS THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY THIS MORNING...WITH LOCALIZED AREAS OF DAMAGING WINDS POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS AS WELL. THESE SHOULD DIMINISH THIS AFTERNOON WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS MAY REDEVELOP THIS EVENING OVER EASTERN OKLAHOMA AND NORTH TEXAS...ALONG AND AHEAD OF A WEAK COLD FRONT. GIVEN THE MUCH STRONGER INSTABILITY EXPECTED THIS AFTERNOON OVER THESE AREAS...AND ALSO THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE...SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WHICH MAY SPREAD EAST SOUTHEAST INTO NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS LATER TONIGHT. SHOULD THESE STORMS HOLD TOGETHER OVERNIGHT...AN ISOLATED SEVERE WEATHER THREAT WILL EXIST...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT. LAZ005-006-010>014-017>022-TXZ152-153-165>167-211700- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 532 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT EAST ACROSS THE REGION. AN ISOLATED SEVERE THUNDERSTORM THREAT WILL EXIST TODAY...WITH SOME OF THE STRONGER STORMS PRODUCING LOCALLY GUSTY WINDS AND HEAVY RAINFALL. A POTENTIAL BRIEF LULL WILL BE POSSIBLE AS THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON AND EARLY EVENING. HOWEVER...ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM REDEVELOPMENT IS EXPECTED LATE TONIGHT WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY ACROSS DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...AS ANOTHER UPPER LEVEL DISTURBANCE PROGRESSES SOUTHEAST ACROSS THE REGION. BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY AND TONIGHT. 15
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 AM CDT TUE JUN 21 2011
LAZ018>020-211045-
GRANT-NATCHITOCHES-WINN-
520 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
MONTGOMERY AND WINNFIELD...
AT 517 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MONTGOMERY...OR 16 MILES
SOUTHEAST OF NATCHITOCHES...MOVING NORTHEAST AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 AM CDT TUE JUN 21 2011
TXZ096-097-108>112-124>126-211130-
BOWIE-CAMP-CASS-FRANKLIN-MARION-MORRIS-RED RIVER-TITUS-UPSHUR-WOOD-
531 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...MARION...MORRIS...RED RIVER...TITUS...UPSHUR...
WOOD...CASS...CAMP AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
CASON...CEDAR SPRINGS...COOKVILLE...DAINGERFIELD...DALBY
SPRINGS...DE KALB...GILMER...GOLDEN...HAINESVILLE...HOOKS...
HUGHES SPRINGS...JENKINS...LEESBURG...LINDEN...LONE STAR...
MAUD...MOUNT PLEASANT...NAPLES...NASH...NEW BOSTON...NEWSOME...
OMAHA...ORE CITY...PITTSBURG...PLEASANT GROVE...QUITMAN...
REDWATER...ROCKY BRANCH...ROSEWOOD...SCROGGINS...SIMMS...
TEXARKANA...US 259 AND I 30 INTERSECTION...WAKE VILLAGE AND
WINNSBORO...
AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DE KALB TO
GOLDEN...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF NEW BOSTON
TO 8 MILES NORTHWEST OF MINEOLA...MOVING EAST AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CDT TUE JUN 21 2011
LAZ013-014-019-021-211145-
CALDWELL-JACKSON-OUACHITA-WINN-
545 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
WINNFIELD...
AT 541 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF JONESBORO TO 9 MILES SOUTHWEST OF WINNFIELD...MOVING
NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CDT TUE JUN 21 2011
LAZ010-011-017-018-211200-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
602 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANY AND ZWOLLE...
AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST EAST OF ZWOLLE...OR 28 MILES
NORTHWEST OF ANACOCO...MOVING NORTHEAST AT 25 MPH.
WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CDT TUE JUN 21 2011
LAZ018>020-211245-
GRANT-NATCHITOCHES-WINN-
646 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...MONTGOMERY AND WINNFIELD...
AT 646 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF COLFAX...OR NEAR THE
CHOPIN COMMUNITY IN SOUTHERN NATCHITOCHES PARISH...MOVING NORTHEAST
AT 40 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 AM CDT TUE JUN 21 2011
LAZ005-006-013-014-211230-
JACKSON-LINCOLN-OUACHITA-UNION-
648 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...STERLINGTON AND WEST
MONROE...
AT 648 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF CLAIBORNE...MOVING
NORTHEAST AT 50 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT AFFECTS
NORTHERN AND WESTERN OUACHITA PARISH...AND EASTERN UNION PARISH.
15The national radar mosaic for the moment the first event began.
3 heavy rain, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree was downed across Hwy. 471 east of the Verda community.
Four inches of rain was reported since 8 am that morning.
Storm total of 7.57 inches of rain fell since 8 am that morning.
An observer recorded 5.83 inches of rainfall east northeast of Jonesboro, Louisiana. Most of the rain fell during the morning hours.
Street flooding was reported in downtown Ruston on California Street, Railroad, Trenton, Bonner, Tech Drive and Alabama Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306419, 306424, 306425, 306426, 306423.